Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 113, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Sep 7, 1999, 5:19 PM CDT for Douglas County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1999, 5:19 PM CDT (22:19 UTC)
- Expired
- Sep 7, 1999, 5:50 PM CDT
- In force
- 31 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Douglas County, KS
The radar
The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTOP 072221 RRA SVRTOP KSC045-072250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 519 PM CDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS * UNTIL 550 PM CDT * AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BALDWIN CITY...OR ABOUT 11 MILES NORTHEAST OF OTTAWA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED...BALDWIN CITY AND VINLAND SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:36 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 7, 3:36 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 336 PM CDT TUE SEP 7 1999 THUNDERSTORM CHANCES TONIGHT AND EARLY WEDNESDAY MAIN CONCERNS THEN TEMPERATURES THROUGH THE PERIOD. UPPER LEVEL SHORTWAVE MOVING THROUGH CENTRAL KS COMPOUNDING PROBLEM IN THE SHORT TERM KEEPING PRECIPITATION FROM THIS MORNING GOING OVER SOUTH CENTRAL KS AND NOW DEVELOPING OVER NORTHEAST PARTS OF EAST CENTRAL KANSAS. GIVEN LATEST RADAR...WILL GO WITH SCATTERED THUNDERSTORMS OVER MUCH OF NORTHEAST AND EAST CENTRAL KS FOR TONIGHT. COULD SEE SOME BREAK DURING THE EVENING AFTER SUN GOES DOWN AND SHORT-WAVE EJECTS EAST...THEN COLD FRONT NOW CURVING FROM EASTERN NEBRASKA INTO NORTHWEST KANSAS PUSHES ACROSS AREA. STRONG VORT DIVING DOWN WITH THIS SYSTEM AND KEEPING VERTICAL MOTION OVER MUCH OF CWA FOR THE OVERNIGHT PERIOD. NORTH CENTRAL CHANCES MAINLY FOR THE EVENING HOURS. LATEST RUC KEEPS SOME QPF OVER THIS AREA THROUGH 03Z. SOME LIFT MAY LINGER OVER PARTS OF THE EAST CENTRAL...GENERALLY ALONG AND SOUTHEAST OF I-35 EARLY WED MORNING AND AFTER COORDINATION WITH KEAX AND KICT HAVE OPTED TO LEAVE A LOW POP FOR THESE AREAS EARLY IN THE MORNING. OTHERWISE TROUGH DEEPENS TO THE EAST AND COOLER AIR SPILLS INTO AREA THE NEXT FEW DAYS. COULD SEE SOME CU DEVELOP IN THE AFTERNOON TOMORROW SO WENT WITH PARTLY SUNNY SKIES. TEMPERATURE WISE GUIDANCE LOWS TONIGHT SIMILAR AND LOOK REASONABLE BUT WILL GO A TAD COOLER IN THE NORTH CENTRAL. FOR THE LATER PERIOD HIGHS AND LOWS WILL FAVOR THE COOLER AND NUMBERS AS THICKNESS AND H850 MB TEMPS COOL THROUGH THE PERIOD. MODELS SHOWING 25 TO 35 KTS AT H850 MB LATE TONIGHT AND WED AND WILL MENTION BREEZY FOR WINDS ON WEDNESDAY. FOR THE STORMS LATE THIS AFTERNOON AND EARLY EVENING COULD SEE SOME POSSIBLY SEVERE OVER THE EAST CENTRAL COUNTIES AND WILL PUT IN ZONES THERE...ANY STORMS COULD HAVE SOME LOCALLY HEAVY RAIN. .TOP...NONE FRANTZ
In the hours before
Local storm report, Sep 7, 4:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
454 PM CDT TUE SEP 07 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM VALLEY FALLS KS WIND DAMAGE
09/07/99 JEFFERSON DAMAGE TO OUT BUILDINGSLocal storm report, Sep 7, 4:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
454 PM CDT TUE SEP 07 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM VALLEY FALLS KS WIND DAMAGE
09/07/99 JEFFERSON DAMAGE TO OUT BUILDINGSThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:55 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 50 min |
| Sep 7, 4:01 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 44 min |
| Sep 7, 4:40 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.